MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW(R) VPS(R) ACCESS KIT; CATHETER, ULTRASOUND, INTRAVAS

ARROW INTERNATIONAL LLC ARROW(R) VPS(R) ACCESS KIT; CATHETER, ULTRASOUND, INTRAVAS
Catalog Number VPS-0072-BPK
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: low amplitude and inconsistent doppler waveform and unable to get bullseye.Chest x-ray was needed to confirm picc position.The reported defect was detected during use on patient.The patient condition was reported as "fine".No patient injury/consequence or medical intervention reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported issue "new wire had low amplitude doppler waveform that did not resolve with lots of flushing" was not confirmed by evaluation of the returned vps g4 g1+ legacy stylet assembly.A visual examination did not reveal any obvious defects or anomalies and the encapsulated transducer was intact.The sample was connected to a known good vps g4 system, and a simulated procedure was performed.A clear doppler signal was visually and audibly displayed during the flush and the procedure.The stylet was electrically tested for sensitivity per the requirements of product specification, which requires a minimum 600 mv peak-to-peak echo signal.The testing was performed per the instructions contained in pulser receiver and stylet holder.The peak-to-peak echo signal measured 1467 mv, indicating the stylet has acceptable doppler functionality.For capacitance of the coaxial cable, process specification states, the acceptable range for capacitance of the coaxial cable is = 185pf and = 250pf.Using smart tweezers by making contact between pins 1 and 6, the capacitance of the coaxial cable measured 207pf, indicating no issue with the coaxial cable.The reported issue was not reproduced.No problem was found with the doppler functionality of the returned stylet.A device history record review performed on the stylet did not reveal any manufacturing related issues.The reported issue was not reproduced.No problem was found with the doppler functionality of the returned stylet.No further action will be taken.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
ARROW(R) VPS(R) ACCESS KIT
Common Device Name
CATHETER, ULTRASOUND, INTRAVAS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18215405
Report Number9680794-2023-00919
Device Sequence Number14880263
Product Code OBJ
UDI-Device Identifier10801902145779
UDI-Public10801902145779
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K103255
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue NumberVPS-0072-BPK
Device Lot Number33F23D0846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown